Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 54, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at May 19, 2019, 3:44 AM EDT. It took effect at May 19, 2019, 6:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 19, 2019, 3:44 AM EDT (07:44 UTC)
- In effect from
- May 19, 2019, 6:00 PM EDT
- Expired
- May 19, 2019, 3:46 PM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
774 WHUS71 KPHI 190744 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 344 AM EDT Sun May 19 2019 ANZ450>455-192045- /O.NEW.KPHI.SC.Y.0054.190519T2200Z-190520T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 344 AM EDT Sun May 19 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT MONDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 6 PM this evening to 6 PM EDT Monday. * WINDS AND SEAS...Southwest winds 15 to 20 kt with gusts up to 25 kt. Seas building to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
787 WHUS71 KPHI 191946 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 346 PM EDT Sun May 19 2019 ANZ450>455-192100- /O.CAN.KPHI.SC.Y.0054.190519T2200Z-190520T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 346 PM EDT Sun May 19 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Small Craft Advisory. $$ Iovino
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at May 19, 12:39 AM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 19, 12:39 AM EDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1239 AM EDT Sun May 19 2019 .SYNOPSIS... A warm front will lift north across our area late tonight into Sunday as low pressure moves toward the Great Lakes. This low will pull a cold front across our region Monday afternoon and evening, followed by high pressure building in through Wednesday. A warm front lifts across our area late Thursday, followed by a cold front either late Friday or Saturday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... No changes to the overall forecast so far tonight, mainly a few hourly adjustments to the temperature and dewpoint forecast, along with adjusting the wind speeds through the early morning hours. The high pressure located offshore will continue to drift farther out to sea tonight. The return flow on the back side of the high is forecast to draw a warm front toward our region. Warm advection aloft is expected to result in an increase in cloud cover for tonight near a developing inversion. Best chances for quick shower will be over portions of Delmarva and far SE PA. A quick check of the radar shows a weakening shower moving into Lancaster County, PA and weak thunderstorm moving across the DC Metro. These may make it to the Eastern Shore through the overnight, but should not be more than a quick shower, if that. A light southeast to south wind is anticipated to become light and variable at most locations. Low temperatures are expected to favor the 55 to 60 degree range. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... A surface warm front is expected to lift through our region on Sunday morning. A mid level ridge up the east coast should keep conditions precipitation-free for most of the day. However, the consensus of the model guidance suggests that a convective complex will ride up the back side of the ridge and move into eastern Pennsylvania late in the day. A southerly surface flow will bring dew point readings into the 60s on Sunday, enhancing the instability in advance of the thunderstorms. Sunday should be the warmest day of the year, so far, in much of our region. Highs are expected to range from the upper 70s on the Pocono Plateau to the lower and middle 80s elsewhere. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Summary...Very warm and also humid Monday, however the dew points should lower some in the afternoon. Cooling with much lower humidity Tuesday into Wednesday, then warming up again. Some convective chances at times, however no significant systems are expected. Synoptic Overview...A ridge across the southeastern U.S. builds northward some Sunday night before shifting east. It then weakens on its northern periphery as an upper-level trough tracks across the Great Lakes into Canada Sunday night into late Monday. Another strong upper-level trough then lifts across the Plains Tuesday and Wednesday resulting in a building ridge nearing the East. The ridge builds more Thursday into Friday, although short wave energy topping it at times will keep a more northwesterly flow aloft regime across the Northeast. At the surface, a cold front moves through Monday afternoon and evening with initially a lowering of the dew points then much cooler air arrives. The pattern looks to repeat from Thursday onward as a warm front arrives followed by a cold front either later Friday or Saturday. For Sunday night and Monday...A ridge axis will be to our east as we start Sunday night, while an upper-level trough moves across the Great Lakes area. While the main forcing for ascent is from the Great Lakes region northeastward, ongoing convection to our west should move across at least parts of our western zones during the evening then continue to shift east and northeast. The convection is anticipated to weaken with an eastward extent Sunday night as at least some boundary layer cooling occurs along with less forcing. Some guidance, including the convection allowing ones, suggest convection organizes into some clusters or line segments as it arrives across parts of our western zones during the evening. Despite the strongest shear north and west of our region, 850 mb flow near 40 knots combined with some dry air aloft may result in some strong to damaging convective wind gusts. The risk of severe weather will be enhanced if storms are able to maintain organization as it enters our area. As of now, this risk is the greatest across parts of eastern Pennsylvania into northwestern New Jersey. The main upper-level trough is forecast to be from the Great Lakes region and adjacent Canada. A strong 500 mb jet streak is forecast to round the base of this trough, however this tracks across the Great Lakes and toward western New England. Surface low pressure tracks well to our north, however its trailing cold front moves through our area during the afternoon and early evening. Guidance is at odds regarding how much convection occurs along and ahead of the cold front, with our northern areas perhaps having a better chance of some stronger storms due to some stronger shear values. Given coverage is less certain, maintained chance PoPs. Any stronger convective core or if some linear organization can occur would result in locally strong winds given steep low-level lapse rates Monday and nearly unidirectional flow occurring. A very warm day is expected, however dew points should lower at least some during the afternoon as the cold front arrives plus due to deeper mixing. As the boundary layer mixing does deepen, a breeze will increase during Monday and be gusty at times. Much drier air and also cooling sets in Monday night in the wake of the cold front along with clearing. For Tuesday and Wednesday...As a trough starts to exit the Northeast late Tuesday, ridging builds from the Great Lakes region southward ahead of a strong upper-level trough moving into the Central Plains. This will allow surface high pressure to build into our area from the northwest, with a cooler and drier airmass in place. As the ridge builds eastward more Wednesday, the surface high will shift eastward as well. A warm front advancing northeastward from the Ohio Valley will start to arrive into our area Wednesday night. As a result, the dew points will start to creep up Wednesday night however it is not expected to become all that humid yet. For Thursday through Saturday...As an upper-level trough tracks up across the Midwest and upper Great Lakes regions through Friday, the ridge builds eastward. The associated warm front should eventually lift northward across our area, however the arrival of the ridge axis is less certain. The arrival of the cold front though may be slowed due to what appears to be stronger ridging holding longer in the East through Saturday. It will turn more humid through this time frame, however convective chances are less certain given timing questions of the surface fronts. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Mostly VFR this evening into the overnight hours. As moisture gets trapped near a developing inversion, an increase in cloud cover is expected and may lower to MVFR levels during the late overnight period. Winds vary from southwest, to south, to southeast around 5 to 10 knots for the first half of the night, before becoming variable 5 knots or less. Any direction overnight is expected to be from the southeast. Sunday...Any MVFR conditions that develop overnight will become VFR with scattered cloud cover during the morning and afternoon. A chance of showers and thunderstorms late in the day which will lead to temporary MVFR/IFR conditions. South to southwest wind increasing to 10 to 15 knots with gusts near 15 to 20 knots. Outlook... Sunday night...VFR, however some showers and thunderstorms around should result in times of local MVFR/IFR conditions. Southerly winds 5-10 knots. Monday...VFR overall. Some showers and thunderstorms are possible especially in the afternoon and early evening. Southwest winds increasing to 10-15 knots with afternoon gusts to 20-25 knots, becoming westerly late in the afternoon, then becoming northwest at night. Tuesday...VFR. Northwesterly winds 10-15 knots with gusts up to 20 knots, diminishing at night. Wednesday and Thursday...VFR. Winds becoming southerly around 5 knots Wednesday, then west-southwest 5-10 knots Thursday. && .MARINE... A southerly wind around 10 knots tonight should increase to 10 to 15 knots on Sunday. Wave heights on our ocean waters will favor the 2 to 3 foot range. Waves on Delaware Bay should be 2 feet or less. Outlook... Sunday night and Monday...Strong southwesterly flow ahead of a cold front will result in seas building some on the ocean. Very warm airmass however over the chilly waters results in a rather sharp low- level inversion. Strongest gusts, to 25 knots, should be along the coast, however a Small Craft Advisory may eventually be needed for at least a portion of this time frame. Tuesday through Thursday...The conditions are anticipated to be below Small Craft Advisory criteria. Rip Currents... There is a low risk for the development of dangerous rip currents along the coasts of Delaware and New Jersey into tonight. The low risk is expected to continue on Sunday, even as a southerly wind increases to 10 to 15 MPH. However, it is possible that an upgrade to moderate may be needed if the winds are stronger during the afternoon. && .EQUIPMENT... The KDIX radar remains out of service as repairs continue following a significant equipment failure. The latest estimate on a return to service is sometime from Monday May 20th to Wednesday May 22nd. Surrounding radars include KDOX, KOKX, KLWX, KCCX, KBGM and TPHL. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Davis/Gorse Near Term...Davis/Iovino/Robertson/Staarmann Short Term...Iovino Long Term...Gorse Aviation...Gorse/Iovino/Robertson Marine...Gorse/Iovino Equipment...
Hazardous weather outlook, May 18, 3:47 PM EDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 347 PM EDT Sat May 18 2019 NJZ001-007>009-PAZ054-055-060>062-101>106-192000- Sussex-Warren-Morris-Hunterdon-Carbon-Monroe-Berks-Lehigh- Northampton-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 347 PM EDT Sat May 18 2019 This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some thunderstorms late Sunday afternoon and evening could be severe with locally damaging winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>003-MDZ008-012-015-019-020-NJZ010-012-013-015>023-027-PAZ070- 071-192000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Somerset-Middlesex-Western Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Delaware-Philadelphia- 347 PM EDT Sat May 18 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-192000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 347 PM EDT Sat May 18 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-192000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 347 PM EDT Sat May 18 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:41 PM EDT | Special Weather Statement | PHI | Sussex | 49 min |
| May 19, 7:52 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 53 min |
| May 19, 6:20 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Lehigh | 40 min |
| May 19, 6:55 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 65 min |
| May 19, 7:36 PM EDT | Special Weather Statement | PHI | Schuylkill | 39 min |
| May 19, 7:57 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 48 min |
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.